Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 397, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2008, 2:06 PM CDT for 5 counties in Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 2:06 PM CDT (19:06 UTC)
- Expired
- Aug 7, 2008, 2:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Pontotoc County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:08 PM CDT | TSTM WND GST 70 | 2 Ene Denmark, MS | ESTIMATED 60 TO 70 MPH WIND GUSTS EAST OF DENMARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 071907
SVRMEG
MSC013-017-071-115-161-071945-
/O.NEW.KMEG.SV.W.0397.080807T1906Z-080807T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
206 PM CDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 245 PM CDT
* AT 206 PM CDT...LOCAL LAW ENFORCEMENT IN OXFORD REPORTED TREES
DOWN WILLIAMS AVENUE IN DOWNTOWN OXFORD IN LAFAYETTE COUNTY. THIS
LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO PRODUCE DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DENMARK TO BANNER TO 12 MILES NORTHWEST OF
COFFEEVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF OXFORD
TO 11 MILES EAST OF WATER VALLEY TO 11 MILES EAST OF
CHARLESTON...AND MOVING SOUTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RANDOLPH...BRUCE...PONTOTOC...PITTSBORO...HOULKA...TROY...
SABOUGLA...VARDAMAN...CALHOUN CITY...DERMA...PYLAND...HOUSTON AND
TREBLOC.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3375 8951 3387 8951 3387 8967 3403 8989
3415 8947 3447 8931 3442 8924 3438 8924
3438 8918 3415 8882 3382 8882 3373 8948
TIME...MOT...LOC 1906Z 297DEG 45KT 3434 8923 3410 8935
3402 8978
$$2 follow-up statements
000
WWUS54 KMEG 071927
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT THU AUG 7 2008
MSC071-161-071937-
/O.CAN.KMEG.SV.W.0397.000000T0000Z-080807T1945Z/
LAFAYETTE MS-YALOBUSHA MS-
227 PM CDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR YALOBUSHA AND SOUTHEASTERN
LAFAYETTE COUNTIES IS CANCELLED...
AT 227 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3375 8951 3410 8950 3417 8931 3417 8924
3438 8924 3438 8918 3415 8882 3382 8882
3373 8948
TIME...MOT...LOC 1927Z 323DEG 48KT 3431 8901 3407 8913
3399 8956
$$
MSC013-017-115-071945-
/O.CON.KMEG.SV.W.0397.000000T0000Z-080807T1945Z/
PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
227 PM CDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHICKASAW...CALHOUN AND PONTOTOC COUNTIES...
AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF PONTOTOC TO RANDOLPH TO 12 MILES WEST OF
BANNER...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF PONTOTOC TO
13 MILES SOUTHWEST OF PONTOTOC TO 9 MILES SOUTH OF WATER VALLEY...
MOVING SOUTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALGOMA...BRUCE...PITTSBORO...NEW HOULKA...HOULKA...TROY...CALHOUN
CITY...VARDAMAN...BIG CREEK...PYLAND...DERMA...SABOUGLA...HOUSTON AND
TREBLOC.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3375 8951 3410 8950 3417 8931 3417 8924
3438 8924 3438 8918 3415 8882 3382 8882
3373 8948
TIME...MOT...LOC 1927Z 323DEG 48KT 3431 8901 3407 8913
3399 8956
$$000
WWUS54 KMEG 071946
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT THU AUG 7 2008
MSC013-017-115-071956-
/O.EXP.KMEG.SV.W.0397.000000T0000Z-080807T1945Z/
PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
246 PM CDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW...CALHOUN AND
PONTOTOC COUNTIES HAS EXPIRED...
AT 246 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3375 8951 3410 8950 3417 8931 3417 8924
3438 8924 3438 8918 3415 8882 3382 8882
3373 8948
TIME...MOT...LOC 1927Z 323DEG 48KT 3431 8901 3407 8913
3399 8956
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:12 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 7, 1:12 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 112 PM CDT THU AUG 7 2008 .UPDATE... COLD FRONT IS CURRENTLY PUSHING THROUGH NORTHEAST ARKANSAS. THEREFORE HAVE DECREASED POPS NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. ALSO LOWERED HIGH TEMPERATURES FOR MOST OF THE MIDSOUTH DUE TO RAIN COOLED AIR AND MOSTLY CLOUDY SKIES ELSEWHERE. && .PREV DISCUSSION... /ISSUED 1059 AM CDT THU AUG 7 2008/ UPDATE... NUMEROUS SHOWERS AND THUNDERSTORMS ARE PUSHING SOUTHEAST ACROSS THE MIDSOUTH THIS MORNING AHEAD OF A COLD FRONT. FLASH FLOODING APPEARS TO BE THE MAIN CONCERN WITH WIDESPREAD HEAVY RAIN. INCREASED POPS SLIGHTLY FOR TODAY AND DECREASED HIGH TEMPERATURES IN NORTHEAST ARKANSAS AND WEST TENNESSEE WHERE RAIN HAS FALLEN. SEVERE POTENTIAL LOOKS TO BE MORE PROMINENT LATER THIS AFTERNOON ALONG AND SOUTH OF I-40 AS THE FRONT PUSHES INTO A MORE UNSTABLE AIRMASS. UPDATED HWO WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 431 AM CDT THU AUG 7 2008/ DISCUSSION...08Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM KENTUCKY BACK THROUGH SOUTHERN MISSOURI AND INTO THE CENTRAL PLAINS. ACROSS THE MID SOUTH THIS MORNING CLOUD COVER HAS BEEN GRADUALLY INCREASING AS THE FRONT BEGINS TO DRIFT SOUTH WITH TEMPERATURES MOSTLY IN THE 70S. SEVERE THUNDERSTORM POTENTIAL TODAY IS THE PRIMARY FOCUS IN THIS FORECAST PACKAGE. A WEAK COLD FRONT WILL MOVE THROUGH THE MID SOUTH TODAY. REGIONAL WSR-88D RADAR TRENDS INDICATE SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS. HOWEVER...THIS ELEVATED CONVECTIVE ACTIVITY HAS BEEN WEAKENING AS IT MOVES INTO THE MID SOUTH WHERE WEAK RIDGING IS STILL IN PLACE. NONETHELESS...EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE DEVELOPING WITH BEST CHANCES OF RAINFALL MAINLY SOUTH OF I-40 THIS AFTERNOON IN ASSOCIATION WITH DAYTIME INSTABILITY. DESPITE SUFFICIENT INSTABILITY...NOT OVERLY IMPRESSED WITH AN ORGANIZED SEVERE THUNDERSTORM THREAT TODAY AS 700-500 MB LAYER MID LEVEL LAPSE RATES WILL AVERAGE BELOW 6 C/KM. IF A COLD POOL CAN DEVELOP ACROSS NORTH MISSISSIPPI THIS AFTERNOON FROM ONGOING SHOWERS AND THUNDERSTORMS...AN ISOLATED THREAT OF DAMAGING WINDS/NICKEL SIZE HAIL MAY BE POSSIBLE...MAINLY ACROSS NORTHEAST MISSISSIPPI. THE COLD FRONT WILL CONTINUE TO MOVE SOUTH OF THE FORECAST AREA TONIGHT AND FRIDAY WITH RAIN CHANCES COMING TO AN END BY FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE MID SOUTH. LONG RANGE MODELS STILL INDICATE THE FRONT MOVING BACK NORTH AS A WARM FRONT SUNDAY THEN STALLING OUT ACROSS THE MID SOUTH FOR THE REMAINDER OF THE PERIOD. AS A RESULT...KEPT RAIN CHANCES IN THE FORECAST FOR SUNDAY AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... MEM 71 91 68 91 / 10 10 0 0 MKL 64 90 59 86 / 10 10 0 0 JBR 65 89 62 90 / 10 0 0 0 TUP 68 90 62 90 / 30 10 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && CCD/CJC
Hazardous weather outlook, Aug 7, 1:33 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 133 PM CDT THU AUG 7 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-082045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 133 PM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE MAIN CONCERN ALONG AND SOUTH OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE...WITH ANY STORMS THROUGH THE AFTERNOON HOURS. THESE STORMS WILL CONTINUE TO PROGRESS SOUTHEAST AHEAD OF A COLD FRONT. THE BEST SEVERE POTENTIAL LOOKS TO BE IN NORTHERN MISSISSIPPI THIS AFTERNOON. ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THIS AFTERNOON.
In the hours before
Local storm report, Aug 7, 1:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
08/07/2008 GREENE AR BROADCAST MEDIA
SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
PARAGOULD. REPORTED BY KAIT-TV.
1105 AM FLASH FLOOD BLYTHEVILLE 35.84N 90.37W
08/07/2008 CRAIGHEAD AR LAW ENFORCEMENT
WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.
1125 AM TSTM WND DMG 9 NE RIPLEY 35.84N 89.42W
08/07/2008 LAUDERDALE TN LAW ENFORCEMENT
TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.
1227 PM TSTM WND DMG 5 S AMORY 33.92N 88.48W
08/07/2008 MONROE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON RICHARDSON ROAD.
&&
JKTLocal storm report, Aug 7, 1:13 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
113 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
08/07/2008 GREENE AR BROADCAST MEDIA
SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
PARAGOULD. REPORTED BY KAIT-TV.
1105 AM FLASH FLOOD BLYTHEVILLE 35.84N 90.37W
08/07/2008 CRAIGHEAD AR LAW ENFORCEMENT
WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.
1125 AM TSTM WND DMG 9 NE RIPLEY 35.84N 89.42W
08/07/2008 LAUDERDALE TN LAW ENFORCEMENT
TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.
1227 PM TSTM WND DMG 5 S AMORY 33.92N 88.48W
08/07/2008 MONROE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON RICHARDSON ROAD.
0105 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
08/07/2008 TATE MS FIRE DEPT/RESCUE
TREES REPORTED DOWN BY SENATOBIA FIRE.
&&
JKTLocal storm report, Aug 7, 1:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
08/07/2008 GREENE AR BROADCAST MEDIA
SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
PARAGOULD. REPORTED BY KAIT-TV.
1105 AM FLASH FLOOD BLYTHEVILLE 35.84N 90.37W
08/07/2008 CRAIGHEAD AR LAW ENFORCEMENT
WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.
1125 AM TSTM WND DMG 9 NE RIPLEY 35.84N 89.42W
08/07/2008 LAUDERDALE TN LAW ENFORCEMENT
TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.
1227 PM TSTM WND DMG 5 S AMORY 33.92N 88.48W
08/07/2008 MONROE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON RICHARDSON ROAD.
0105 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
08/07/2008 TATE MS FIRE DEPT/RESCUE
TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.
&&
JKTLocal storm report, Aug 7, 1:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
08/07/2008 GREENE AR BROADCAST MEDIA
SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
PARAGOULD. REPORTED BY KAIT-TV.
1105 AM FLASH FLOOD BLYTHEVILLE 35.84N 90.37W
08/07/2008 CRAIGHEAD AR LAW ENFORCEMENT
WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.
1125 AM TSTM WND DMG 9 NE RIPLEY 35.84N 89.42W
08/07/2008 LAUDERDALE TN LAW ENFORCEMENT
TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.
1227 PM TSTM WND DMG 5 S AMORY 33.92N 88.48W
08/07/2008 MONROE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON RICHARDSON ROAD.
1255 PM TSTM WND DMG ARKABUTLA 34.70N 90.13W
08/07/2008 TATE MS LAW ENFORCEMENT
TREES DOWN IN ARKABUTLA.
0105 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
08/07/2008 TATE MS FIRE DEPT/RESCUE
TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.
0105 PM TSTM WND DMG COLDWATER 34.69N 89.98W
08/07/2008 TATE MS LAW ENFORCEMENT
TREES DOWN IN COLDWATER.
&&
JKTLocal storm report, Aug 7, 2:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
08/07/2008 GREENE AR BROADCAST MEDIA
SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
PARAGOULD. REPORTED BY KAIT-TV.
1105 AM FLASH FLOOD BLYTHEVILLE 35.84N 90.37W
08/07/2008 CRAIGHEAD AR LAW ENFORCEMENT
WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.
1125 AM TSTM WND DMG 9 NE RIPLEY 35.84N 89.42W
08/07/2008 LAUDERDALE TN LAW ENFORCEMENT
TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.
1227 PM TSTM WND DMG 5 S AMORY 33.92N 88.48W
08/07/2008 MONROE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON RICHARDSON ROAD.
1255 PM TSTM WND DMG ARKABUTLA 34.70N 90.13W
08/07/2008 TATE MS LAW ENFORCEMENT
TREES DOWN IN ARKABUTLA.
0105 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
08/07/2008 TATE MS FIRE DEPT/RESCUE
TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.
0105 PM TSTM WND DMG COLDWATER 34.69N 89.98W
08/07/2008 TATE MS LAW ENFORCEMENT
TREES DOWN IN COLDWATER.
0130 PM TSTM WND DMG 5 E SARDIS 34.43N 89.82W
08/07/2008 PANOLA MS LAW ENFORCEMENT
TREES DOWN ON JOHN HARMON ROAD EAST OF SARDIS.
&&
JKTLocal storm report, Aug 7, 2:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
08/07/2008 GREENE AR BROADCAST MEDIA
SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
PARAGOULD. REPORTED BY KAIT-TV.
1105 AM FLASH FLOOD BLYTHEVILLE 35.84N 90.37W
08/07/2008 CRAIGHEAD AR LAW ENFORCEMENT
WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.
1125 AM TSTM WND DMG 9 NE RIPLEY 35.84N 89.42W
08/07/2008 LAUDERDALE TN LAW ENFORCEMENT
TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.
1227 PM TSTM WND DMG 5 S AMORY 33.92N 88.48W
08/07/2008 MONROE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON RICHARDSON ROAD.
1255 PM TSTM WND DMG ARKABUTLA 34.70N 90.13W
08/07/2008 TATE MS LAW ENFORCEMENT
TREES DOWN IN ARKABUTLA.
0105 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
08/07/2008 TATE MS FIRE DEPT/RESCUE
TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.
0105 PM TSTM WND DMG COLDWATER 34.69N 89.98W
08/07/2008 TATE MS LAW ENFORCEMENT
TREES DOWN IN COLDWATER.
0130 PM TSTM WND DMG 5 E SARDIS 34.43N 89.82W
08/07/2008 PANOLA MS LAW ENFORCEMENT
TREES DOWN ON JOHN HARMON ROAD EAST OF SARDIS.
0150 PM TSTM WND DMG OXFORD 34.36N 89.53W
08/07/2008 LAFAYETTE MS LAW ENFORCEMENT
TREES DOWN ON WILLIAMS AVENUE IN OXFORD.
&&
JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 35 min |
| Aug 7, 12:26 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 34 min |
| Aug 7, 12:30 PM CDT | Severe Thunderstorm Warning | MEG | Tate, Tunica | 45 min |
| Aug 7, 12:49 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Union | 4 hr |
| Aug 7, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate | 45 min |
| Aug 7, 1:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 26 min |
| Aug 7, 1:12 PM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 2 more | 3 hr |
| Aug 7, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Yalobusha | 48 min |
| Aug 7, 1:55 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.